In episode 100 of his video series, Dr. Larson discusses:
If you are over the age of 50, you have likely been told to take a baby aspirin, or an 81mg tablet daily. It has not only been considered safe, but it has been indicated to prevent heart disease, stroke, and arteriosclerosis. Not only is that inaccurate, but a baby aspirin can be harmful according to the recent recommendations issued by the American College of Cardiology and the American Heart Association.
Their new recommendations are based on a large population study where it was shown that not only did taking a baby aspirin not lead to an increase in life span; it might actually increase the risk of bleeding issues and hemorrhaging. The medical community has course-corrected and now admits that taking a baby aspirin should not be prescribed on a routine basis. And also that physicians should be very cautious about who they prescribe baby aspirin to.
The only time that a baby aspirin might be beneficial is if someone has a significant chance of arteriosclerosis and they have no bleeding issues or risk of bleeding problems. People who are over the age of 70, should not take baby aspirin because hemorrhaging can lead to strokes and other bleeding issues.
The American Heart Association and the American College of Cardiology talked about things like regular exercise, maintaining healthy body weight, eating vegetables, and lowering your sugar intake instead of taking a baby aspirin, which is good to hear. So many times we hear things from big industry groups that are tightly bound to the pharmaceutical industry.
DR. CHAD LARSON
There are a lot of medications that are recommended, but we can treat most health conditions with things like diet, exercise, and supplementation. We know that lowering your sugar intake alone can reduce inflammation. And since inflammation is at the heart of cardiovascular issues and other chronic illnesses, it is an easy switch to make that has no harmful side effects. If you have been prescribed a baby aspirin daily, talk it over with your physician. It may do more harm than good!
Other Posts you may like